New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Apr 2008
Total Posts : 4
   Posted 4/29/2008 8:10 PM (GMT -6)   

I'm new to Healingwell too in addition to the Celexa. I have anxiety/panic disorder and have had it off and on for about 16 years. I was doing well on Imipramine but it doesn't seem to be working anymore. Therefore my PCP put me on 20mgs of Celexa. I filled the prescription a week ago and read the side effects. Needless to say, I freaked out and was too scared to take it. Last night it finally came down to either try the Celexa and see if it works or continue having panic attacks and depression on a daily basis. Since I have four young children, I decided to give the Celexa a try. I broke the tablet in half at the score today and took 10mgs. At first I felt fine but soon I felt jumpy inside like I was the winning contestant in an all you can drink coffee competition! I was so sleepy and tried to take a nap but even though I was tired, my "insides" were wired. I seem to feel better this evening as it has been about 8 hours since my dose. I also used Ativan to settle down as I could sense myself going into a panic if I didn't. I am very fearful about this. How long should I try it? Will the jumpiness go away soon?
I appreciate any support!
Thank you!

Veteran Member

Date Joined Aug 2007
Total Posts : 1193
   Posted 4/29/2008 8:50 PM (GMT -6)   
Hi Cheesecake,
I'm so glad you found us here at Healing Well - we care, help and support one another through anything and are willing to answer questions to the best of our ability.
With that said, the one thing we cannot do is give medical advice as we are not professionals, but we can give you our own personal stories regarding medications.  These stories, however, should NEVER take the place of the advice from your doctor.
I personally don't know anything about Celexa, but I'm sure others here do and will be willing to share their knowledge of it.  You should also consider calling your doctor regarding the side effects you are experiencing.  If the doc doesn't know what's going on he/she cannot help you or advise you of what to do next.  So please seriously consider calling your doc as soon as possible.
Again, welcome to Healing Well - we are very happy to have you here and will do our best to help you.
Take care,

Co-Moderator Anxiety/Panic Disorders

Every little bit helps, please donate to HW if you can! 

I am not a medical professional, any advice give is purely from personal experience.

Always seek professional advice from your doctor.

Dx: Agoraphobia, Anxiety/Panic Disorders, Barrett's Esophagus, Bipolar Disorder, Depression, Essential Tremors, Fibromyalgia, I.B.S., Mitral Valve Prolapse, Narcolepsy, PTSD, Restless Leg Syndrome, Acid Reflux, Sleep Apnea

Rx: Abilify, Flexeril, Lamictal, Neurontin, Nexium, Requip, Ritalin LA, Rozerem, Valium

 “Be a good listener.  Your ears will never get you into trouble.” - Frank Tyger

New Member

Date Joined Apr 2008
Total Posts : 13
   Posted 4/29/2008 9:02 PM (GMT -6)   
Hi Cheesecake My Name is Brittney....Ive Been on Celexa for a while now!!!  Well it does help alot!! Yes I do get dizzy on and off sometimes..But i think i bring that on myself!! I dont think its from the medication, It also says it will make you drowsy..that should eventually ware off after taking it for a while like it did for me.....I am actually now on Celexa 40mgs......I used to be on 20mgs. but they had to up the dose cause I told them it just wasnt working for me no more!!! Before Celexa I was on Paxil which also helped!!!
But with what I go through and taking Celexa it makes my mood better....So just try it out and see how things go....Im sure like me things will go good for you!!!
I hope i helped a little bit....cause beleive me I know what your going through completely....Well get back to me and let me know how you are feeling...!! Sincerely Brittney

Veteran Member

Date Joined Jul 2005
Total Posts : 1952
   Posted 4/29/2008 9:43 PM (GMT -6)   
Welcome, Cheesecake!

I've never taken Celexa, so I can't help you out there. Side effects to our medications seem to be as unique as we are. Some people don't get any from one drug, while others go through the whole gamut and then some.

I'd definitely recommend a chat with your prescribing doctor if you're uncomfortable with the side effects. I had to try three different meds before we finally found one that fit for me, and that's not unusual, it seems. And sometimes, as in your case with the imipramine, we have to change because something no longer works as well.

Good luck and hang in there.


New Member

Date Joined Apr 2008
Total Posts : 4
   Posted 4/30/2008 9:26 PM (GMT -6)   
Thank you all for the support! When I was registering my account, I was thankful I found a place that was so supportive and encouraging. I've been feeling pretty low lately and after coming here, I experienced hope and a lift in my spirits. I'm still plugging away on my celexa but I did talk to my doc and pharmacist. Apparently these things take some time and I should give myself some time to adjust to the new medicine. I did experience a slight jittery feeling for about 20 minutes today but it went away! I was so glad! I hope this works out for me.
Thank you all again!
For the love of Cheesecake and Chocolate!

Veteran Member

Date Joined Jul 2006
Total Posts : 2721
   Posted 4/30/2008 10:01 PM (GMT -6)   
Cheesecake, I'm so glad the celexa side effects are wearing's hard to be patient with new meds..hang in there, and we look forward to hearing more from you :-)
Co-moderator Anxiety/Panic
Panic Attack Survivor
Weekend Warrior Princess

New Member

Date Joined Apr 2008
Total Posts : 13
   Posted 4/30/2008 10:55 PM (GMT -6)   
Hey Cheesecake...Brittney here....Im glad to of helped...Yes coming to this site has definitely helped me...having people to support me and understand what I go through and feel definitely helps alot!!!
Im glad to hear things are getting better with your celexa...yeah it does take a while to get used to but it will come....the med will definitely get better......
Well hope to hear from you soon...keep in touch with how you are feeling and anything you need to talk about....we are all here for support you whenever you need it...!!! Sincerely Brittney

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 4/30/2008 10:59 PM (GMT -6)   


Welcome to HealingWell and the A & P forum.  This is Kitt.  I am so glad you found us and trust me, we know where you are coming from and what you are going through.

I know we have many members on Celexa, most of the AD's take some time to adjust to according to all the info I have seen.  I am glad it went better for you today.  If you do feel that something is not quite right, please contact your physician.

Each person reacts differently to the meds and we are all on different combinatons so I hope the Celexa is the right one for you.

Again a warm welcome. Keep posting, it helps to talk to others that have the same issues as you do. :-)


Kitt, Moderator: Anxiety ~ Panic 
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~

Veteran Member

Date Joined Jul 2005
Total Posts : 1952
   Posted 5/1/2008 9:17 PM (GMT -6)   

That's great news that the side effects are lessening. And good for you for checking things out so thoroughly with your doctor and pharmacist. I remember having hard time being patient while my Paxil kicked in, but it was worth the wait! Hope the Celexa works out as well for you.

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 8:55 AM (GMT -6)
There are a total of 2,711,581 posts in 299,003 threads.
View Active Threads

Who's Online
This forum has 153587 registered members. Please welcome our newest member, ozmadman.
277 Guest(s), 14 Registered Member(s) are currently online.  Details
lynbrez, Tagier, jboy145, 81GyGuy, BreRosie, Jesper Poulsen, Tudpock18, pmm73, TilTheEndOfTime, moon61, Boon1, ozmadman, iPoop, LanieG

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer